Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 26, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 8:56 AM CDT for Goliad County, Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 8:56 AM CDT (13:56 UTC)
- Expired
- Jul 11, 2012, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goliad County, TX, Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 134 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WGUS54 KCRP 111356
FFWCRP
TXC175-469-111600-
/O.NEW.KCRP.FF.W.0026.120711T1356Z-120711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
856 AM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
VICTORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1100 AM CDT
* AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE
745 AM FROM SOUTHEAST OF GOLIAD TO NORTH OF VICTORIA. THIS AREA
RECEIVED HEAVY RAINFALL YESTERDAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOLIAD...VICTORIA...ANDER...COLETO CREEK PARK...DOWNTOWN VICTORIA
AND FANNIN. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRING CREEK AND GARCITAS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 2907 9694 2904 9685 2901 9682 2894 9680
2888 9672 2885 9670 2883 9671 2841 9744
2882 9741 2889 9732 2887 9730 2910 9698
$$
TMT1 follow-up statement
382
WGUS74 KCRP 111505
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1005 AM CDT WED JUL 11 2012
TXC175-469-111600-
/O.CON.KCRP.FF.W.0026.000000T0000Z-120711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA
1005 AM CDT WED JUL 11 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
VICTORIA AND EASTERN GOLIAD COUNTIES...
AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM GOLIAD
NORTH TO ANDER THEN NORTHEAST TO NURSERY AND SALEM. DOPPLER RADAR
ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 7 AM FROM SOUTHEAST
OF GOLIAD TO NORTH OF VICTORIA. ADDITIONAL RAIN AMOUNTS OF 2 TO 3
INCHES WILL BE POSSIBLE THROUGH 11 AM LEADING TO FLOODING OF LOW
LYING AREAS AND PONDING OF ROADWAYS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDER...
COLETO CREEK PARK...DOWNTOWN VICTORIA...FANNIN...GUADALUPE AND INEZ.
SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SPRING CREEK
AND GARCITAS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
&&
LAT...LON 2907 9694 2904 9685 2901 9682 2894 9680
2888 9672 2885 9670 2883 9671 2841 9744
2882 9741 2889 9732 2887 9730 2910 9698
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:42 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 6:42 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 642 AM CDT WED JUL 11 2012 .DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW. && .AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS WILL PERSIST. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/ SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES SLIGHTLY WARMER. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST. HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS. NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS... GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE MOISTURE PROFILES BUT GENERALLY LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 77 91 75 90 / 70 30 50 20 30 VICTORIA 85 74 88 74 89 / 80 50 50 20 40 LAREDO 94 79 96 77 95 / 50 50 30 20 20 ALICE 90 76 93 74 91 / 70 40 40 20 30 ROCKPORT 87 80 88 78 89 / 70 30 50 30 30 COTULLA 92 77 94 74 95 / 70 50 30 20 10 KINGSVILLE 92 76 94 75 92 / 70 30 40 20 30 NAVY CORPUS 87 79 89 79 89 / 70 30 40 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RG/82...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Jul 11, 5:31 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT WED JUL 11 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. THIS COULD LEAD TO URBAN AND SMALL STREAM FLOODING...ESPECIALLY ACROSS EASTERN AREAS WHERE THE GROUND IS ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 91 min |
| Jul 11, 9:59 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 29 hr |
| Jul 11, 10:36 AM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| Jul 11, 10:59 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 11:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 50 min |
| Jul 11, 12:31 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 11, 1:53 PM CDT | Areal Flood Advisory | CRP | Bee | 52 min |
| Jul 11, 2:21 PM CDT | Flash Flood Warning | CRP | Victoria | 84 min |
| Jul 11, 2:29 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 2 hr |
| Jul 11, 4:26 PM CDT | Areal Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.